Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

Took pill after intercourse. Spotting and faint line seen on pregnancy test. Pregnancy or implantation bleeding?

User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 828 Questions
hi my gf and i had sex 2 weeks back unprotected.. and 3 weeks back also we had sex and she had taken the morning after pill.. her last period date was on 3rd XXXXXXX and she's very regular.. she hasnt gotten her periods yet.. and today we took a pregnancy test which was negative within the time frame of the test (5mins) and then after an hour a faint line appeared.. could she be pregnant.. all she has is a constant heaviness, her bowel movement is normal.. breasts arent tender nor is having any nausea etc her face is clearing up of pimples and she is shedding more hair than usual she says. so could she be pregnant?also i forgot she had some minor bleeding on the 2nd of this month.. only for a day.. brownish in color and then nothing.. we are afraid it might be implantation bleeding.. sorry i forgot to add this info earlier..
Posted Tue, 26 Feb 2013 in Women's Health
Answered by Dr. Nilofer AR 2 hours later

Thanks for the query. The following are my comments:

1. Morning after pill is very effective if received within 24 hours. The effectiveness is as high as 90%.
In simple words, the chances of pregnancy is less than 10%.

2. Pregnancy test faintly positive after 5 minutes may be due to false positive. Urine pregnancy test has to be read within 5 minutes.

3. From what you described, you were sexually involved with your partner twice within a period of week, however it is unclear if she had used morning after pill on both occasions. Presuming she had the pill on both the occasions, the bleeding on 2nd of this month could be her menstrual bleeding and the chances of pregnancy are very minimum.

4. To be surer, I recommend you to get a transvaginal ultrasonography done.

Hope I have answered all your queries. I will be glad to help in case you need further clarifications.

Dr Nilofer
Above answer was peer-reviewed by
Follow-up: Took pill after intercourse. Spotting and faint line seen on pregnancy test. Pregnancy or implantation bleeding? 10 hours later
thank u doctor
she took the pill on the first attempt 3 weeks back.. not 2 weeks back.. thats what's worrying us.. also how reliable is the hpt test cipla pregtest.. we took another morning urine test today and it came out negative.. but her periods still havent come? what could be the reason for that?
Answered by Dr. Nilofer AR 10 minutes later

Thanks for your reply.

1. HPT(home pregnancy test) cipla is 95 % sensitive. That is, There are less than 5% chance she could be pregnant.
2. Delayed periods could be due to stress, hormonal imbalance, Excess weight gain or loss, ovarian cyst.

Since her pregnancy test is negative, she is less likely to be pregnant. Stop worrying. Wait for 1 more week and consult your Gynecologist for induction of menstrual period .

Hope I have answered both your queries. Please close this discussion if you have not her concerns.

Take care and regards,
Dr Nilofer
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor